MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7KIT-B
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7), an aspiration tubing (tubing), a penumbra engine (engine) and a non-penumbra sheath.It was noted that the patient anatomy was tortuous.During the procedure, the physician advanced the jet7 through a sheath to the face of the clot then connected the tubing to the engine and initiated aspiration.Next, the physician completed one pass using the jet7 and during the second pass, after turning the flow switch to on, the physician noticed there was insufficient suction.Therefore, the jet7 was removed.Upon removal, it was noticed that the jet7 was fractured approximately 20 centimeters from the hub side of the catheter.The procedure was completed using a new jet7, the same engine and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned jet7 confirmed a fracture.If the device is manipulated against resistance or is otherwise mishandled at extreme angles during use.Damage such as a kink and subsequent fracture may occur.Further evaluation revealed a distal shaft stretch.This damage was likely incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10931153
Report Number3005168196-2020-02152
Device Sequence Number545264
Product Code NRY
UDI-Device Identifier00815948020962
UDI-Public00815948020962
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K191946
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2023
Device Model Number5MAXJET7KIT-B
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF95679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005